• Announcements

    • Kris

      Depression, Mental Health and Crisis Support   06/04/2017

      Depression, Mental Health and Crisis Support   Depression and other mental health difficulties are common amongst people on the autistic spectrum and their carers.   People who are affected by general mental health difficulties are encouraged to receive and share information, support and advice with other forum members, though it is important to point out that this exchange of information is generally based on personal experience and opinions, and is not a substitute for professional medical help.   There is a list of sources of mental health support here: <a href="http://www.asd-forum.org.uk/forum/index.php?showtopic=18801" target="_blank">Mental Health Resources link</a>   People may experience a more serious crisis with their mental health and need urgent medical assistance and advice. However well intentioned, this is not an area of support that the forum can or should be attempting to offer and we would urge members who are feeling at risk of self-harm or suicide to contact either their own GP/health centre, or if out of hours contact NHS Direct on 0845 4647 or to call emergency services 999.   We want to reassure members that they have our full support in offering and seeking advice and information on general mental health issues. Members asking for information in order to help a person in their care are seeking to empower both themselves and those they represent, and we would naturally welcome any such dialogue on the forum.   However, any posts which are deemed to contain inference of personal intent to self-harm and/or suicide will be removed from the forum and that person will be contacted via the pm system with advice on where to seek appropriate help.   In addition to the post being removed, if a forum member is deemed to indicate an immediate risk to themselves, and are unable to be contacted via the pm system, the moderating team will take steps to ensure that person's safety. This may involve breaking previous confidentiality agreements and/or contacting the emergency services on that person's behalf.   Sometimes posts referring to self-harm do not indicate an immediate risk, but they may contain material which others find inappropriate or distressing. This type of post will also be removed from the public forum at the moderator's/administrator's discretion, considering the forum user base as a whole.   If any member receives a PM indicating an immediate risk and is not in a position (or does not want) to intervene, they should forward the PM to the moderating team, who will deal with the disclosure in accordance with the above guidelines.   We trust all members will appreciate the reasoning behind these guidelines, and our intention to urge any member struggling with suicidal feelings to seek and receive approproiate support from trained and experienced professional resources.   The forum guidelines have been updated to reflect the above.   Regards,   The mod/admin team
Sign in to follow this  
Followers 0
morgana

Cetrizine and Melatonin

3 posts in this topic

My son has been prescribed Cetrizine for hay fever, I started him on it in the evenings when he was off school so no melatonin,

 

it seemed to have no affect on him in a drowsy way, but cleared the hay fever. When he went back to school I decided he should

 

have it in the morning, his TA said he was very tired by breaktime and he should have it the night before. I spoke to his

 

paediatrician who said Cetrizine is a modern hay fever tablet that doesnt cause drowsyness unless its a side effect(?) and he

 

can have it am or pm with melatonin, now I am confused as if he is experiencing a side effect of tiredness from the Cetrizine

 

should he have it alongside the melatonin in the evening, what could a double whammy do? Sorry for the long and garbled post

 

but feel am being told conflicting and confusing advice :wacko:

Share this post


Link to post
Share on other sites

Melatonin isn't a typical sleeping tablet, and it doesn't cause extreme drowsiness. If the paediatrician is happy for him to take it with melatonin, I'm sure it's safe.

 

Drowsiness is a common side effect of most havfever medicines. It sounds like they're saying that it is not common for this particular one, but that it can occur for some people. If the drowsiness is causing a problem, it might be worth asking to try a different hayfever medicine.

 

Has your son tried his hayfever medicine on a day when he is home for you to observe whether he gets tired as a result? If it only happened one time, he may have been tired for some other reason. I wouldn't be taking medical advice from the teacher, but obviously it's helpful for them to tell you if he seems tired.

Share this post


Link to post
Share on other sites

Many thanks Tally, I have since spoken to his GP and he has suggested reducing the dose of Cetrizine as he was on an adult dose (prescribed by GP) as he is a big 9 year old and adult doses start at 12 for that medicine, fingers crossed it works!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0